3 weeks ago my doctor put me on a prednisone dose pak and also injected prednisone into my body. A week later I developed a rash on my right side of my face and all the way down my chest. After 1 1/2 weeks, it is still there and sometimes burns like fire or itches terribly. Also hives appear. Very painful. Could this be caused from the steroids? What will help to heal this?
See you doctor. It sounds like the steroids weakend your immune system and you got shingles. A anti viral will help get rid of it. And he can give you something for the pain.
I agree. See the doctor right away to get treatment for this.
I itch like crazy along my throat and upper arms. See the doc
I have had a severe reaction to prednisone that no one could diagnose. My brow,eyes and ears swelled up with hard Lumps that hurt and itched severely and I had bulls eye shaped hives wherever clothes were snug, such as waistband of undies, bra. The first incident did not clear until I was off the Prednisone for several months. I had been on a low dose for arthritis. I went off the Prednisone because of an antibiotic resistant infection and recently went back on. After the first dose, 2.5 mg, I awoke with the symptoms. I realized then it must be the Prednisone! I stopped taking it, started taking Zyrtec and Opcon eye drops and after 24 hours the symptoms are much improved.
Yes, see your doctor immediately. The same thing happened to me. My doctor doesn't know how to prescribe Prednisone, and he doesn't know that you have to wean someone off Prednisone. He prescribed 20 mg. alternating with 10 mg. for the 1st week. I was miserable. Then, 10 mg. and never told me when to stop taking it.
Something that will ease the itching and burning, until you see your doctor, is keeping your skin moisturized. Take lukewarm showers. No baths. Then gently rub baby lotion on your skin.
I know that he doesn't know how to prescribe Prednisone, because I went to a Neuromuscular Neurologist at Cleveland Clinic in 2008, and she prescribed Prednisone, and weaned me off of it very slowly. You can't just stop taking it. So, I had to make a schedule, weaning myself off.
I think doctors should be required to know how to prescribe a medication, and know if you need to wean off of it.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Apr 2012 • 1 answer
Updated 9 Mar 2018 • 2 answers
Updated 26 Jan 2015 • 1 answer
Updated 16 Jul 2017 • 2 answers
Updated 12 Mar 2016 • 2 answers